Alert archive / Texas / Flash Flood Watches in 2018
Flash Flood Watch 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Jun 19, 2018, 3:16 AM CDT for DeWitt County, Karnes County, Lavaca County, Texas. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2018, 3:16 AM CDT (08:16 UTC)
- Expired
- Jun 20, 2018, 7:00 PM CDT
- In force
- 40 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
Counties DeWitt County, TX, Karnes County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 90 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 391 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
135 WGUS64 KEWX 190816 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Austin/San Antonio TX 316 AM CDT Tue Jun 19 2018 TXZ222-224-225-192115- /O.NEW.KEWX.FF.A.0002.180619T0816Z-180621T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Karnes-De Witt-Lavaca- Including the cities of Karnes City, Cuero, and Halletsville 316 AM CDT Tue Jun 19 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... The National Weather Service in Austin/San Antonio has issued a * Flash Flood Watch for a portion of south central Texas, including the following areas, De Witt, Karnes, and Lavaca. * Through Wednesday evening * Widespread rain from an abundance of tropical moisture is expected to impact the area through Wednesday evening. 3-6 inches of rain will be possible across the watch area with isolated totals possibly exceeding 8 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
2 follow-up statements
092 WGUS64 KEWX 200254 FFAEWX Flood Watch National Weather Service Austin/San Antonio TX 954 PM CDT Tue Jun 19 2018 TXZ222-224-225-201100- /O.CON.KEWX.FF.A.0002.000000T0000Z-180621T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Karnes-De Witt-Lavaca- Including the cities of Karnes City, Cuero, and Halletsville 954 PM CDT Tue Jun 19 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * A portion of south central Texas, including the following areas, De Witt, Karnes, and Lavaca. * Through Wednesday evening * Widespread rain from an abundance of tropical moisture is expected to impact the area through Wednesday evening. Radar estimates of 2-3 inches of rain have fallen over the area and another 1-2 inches are possible with isolated spots of up to 4 inches tonight and Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
660 WGUS64 KEWX 200848 FFAEWX Flood Watch National Weather Service Austin/San Antonio TX 348 AM CDT Wed Jun 20 2018 TXZ222-224-225-202230- /O.CON.KEWX.FF.A.0002.000000T0000Z-180621T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Karnes-De Witt-Lavaca- Including the cities of Karnes City, Cuero, and Halletsville 348 AM CDT Wed Jun 20 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * A portion of south central Texas, including the following areas, De Witt, Karnes, and Lavaca. * Through this evening * Widespread rain from an abundance of tropical moisture is expected to impact the area through Wednesday evening. Observations show that 2-3 inches of rain fell over the area Tuesday and Tuesday night. Another 1-3 inches of rain are possible with isolated spots of up to 4 inches during the day today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Jun 19, 12:50 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 19, 12:50 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1250 AM CDT Tue Jun 19 2018 .AVIATION... At KAUS/KSAT/KSSF, intermittent to steady SHRA develop overnight and continue through Tuesday night as a mid to upper level disturbance drifts further inland. Have maintained SHRA mention throughout most of the TAF period. Some instability develops due to heating and have maintained TSRA mention during the afternoon into evening from 19/17Z to 20/01Z. MVFR CIGs lower to IFR overnight, then gradually rise to MVFR during the afternoon. Periodic restrictions to VSBY (MVFR/IFR) can be expected in SHRA/TSRA. Easterly winds 6 to 12 KTs prevail with gusts to 35 KTs possible in and near the stronger SHRA/TSRA. At KDRT, VFR CIGs will prevail overnight through Tuesday evening. A brief period of MVFR CIGs is possible early to mid morning, however, have left out for now as PROBs are low. Have maintain VCSH for Tuesday afternoon into evening as SHRA are expected on the edge of the disturbance. Easterly winds of 5 to 12 KTs prevail. && .PREV DISCUSSION... /ISSUED 940 PM CDT Mon Jun 18 2018/ UPDATE... Convection has decreased across our eastern area over the last couple of hours. We think this lull will continue until around midnight with only isolated showers and thunderstorms. So, we have lowered the POPs through 06Z. We have also adjusted the hourly grids to account for observational trends. PREV DISCUSSION... /ISSUED 631 PM CDT Mon Jun 18 2018/ AVIATION DISCUSSION...FOR 00Z TAF PERIOD... Isolated SHRA mostly, with a few -TSRA cells around, will continue to drift westward as tropical moisutre continues to advect into the area the rest of the this evening and into the overnight hours. Coverage is expected to generally increase overnight from east of the I-35 corridor and spread to the I-35 terminals around the 7-8Z time frame. Before then, MVFR and eventually IFR CIGs are expected to be the first impact, then the SHRA. This will be the story at least through the morning hours as very little improvement is expected, if any. As we approach the afternoon hours tomorrow, this SHRA may start to contain lightning, thus included TSRA and CB mention at 17Z in the KAUS and KSAT TAFs. PREV DISCUSSION... /ISSUED 228 PM CDT Mon Jun 18 2018/ SHORT TERM (Tonight through Tuesday Night)... The lower- and mid-level low in the Gulf continues to chug northward this afternoon with a couple of apparent mesoscale centers. The subtropical ridge is still quashing most convection over West Texas, but the centroid of the moist air blob will be over south central and southeast Texas from tonight into midday Wednesday. With precipitable water values well over two standard deviations and near record values in the 2.2. to 2.5 inch range, and warm cloud depth (LCL to -10C level) near 6 km, warm-rain collision-coalescence processes should be near 100% rainfall efficiency. In our area, the primary area for locally heavy rain should be along and east of U.S. 281, including metro Austin and San Antonio. LONG TERM (Wednesday through Monday)... The pieces of the blob should be picked up by a transiting low through the Central Plains, in addition to pattern change forcing from the subtropical ridge building over the area. The rain should end for most places at sunset Wednesday, with totals ranging from two inches or less west of U.S. 281, to 2-4 inches along the I-35 corridor, to 5-7 inches along the coastal plains, and maybe one or two spots a little above seven inches. The rain should be spread out enough in time through the next 48 hours to preclude flash flooding. However, locally heavy downpours of 1-2 inches in two hours may cause some ponding or standing water, and rivers east of the Hill Country will generally rise over the next two days. From Thursday into early next week, look for typical Texas summertime weather under weak subtropical ridging, with highs in the mid to upper 90s, lows in the mid 70s, and isolated afternoon storms on the coastal plains, but most locations remaining dry. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 85 74 89 75 / 60 70 30 40 10 Austin Bergstrom Intl Airport 73 85 74 89 74 / 60 70 30 50 10 New Braunfels Muni Airport 73 86 74 88 74 / 60 60 30 50 10 Burnet Muni Airport 71 85 73 90 72 / 50 50 30 30 10 Del Rio Intl Airport 75 97 76 98 77 / 20 10 10 10 - Georgetown Muni Airport 72 84 73 89 73 / 50 60 30 30 10 Hondo Muni Airport 73 90 75 92 74 / 40 40 30 30 10 San Marcos Muni Airport 73 85 74 88 74 / 60 70 30 50 10 La Grange - Fayette Regional 74 85 75 87 75 / 60 70 40 50 20 San Antonio Intl Airport 74 87 75 90 75 / 60 60 30 50 10 Stinson Muni Airport 75 87 76 90 75 / 60 60 30 50 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...04 Synoptic/Grids...Hampshire
Hazardous weather outlook, Jun 18, 4:27 AM CDT, 22 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 427 AM CDT Mon Jun 18 2018 TXZ171>173-183>194-202>209-217>225-228-190930- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 427 AM CDT Mon Jun 18 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Tropical moisture will continue to move into our area today into tonight. Locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tropical moisture lingers over our area through Thursday bringing an extended rain event. Rainfall totals will average less than 1 inches across western areas, 1 to 3 inches along the I-35 corridor, and 3 to 5 inches east of 1-35. Isolated totals of 7 inches are possible mainly in the Coastal Plains. Localized flooding could be possible within the higher amounts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:21 PM CDT | Special Weather Statement | EWX | Val Verde | 24 min |
| Jun 18, 7:35 PM CDT | Special Weather Statement | EWX | Val Verde | 40 min |
Nearby
Flash Flood Watches in Texas, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.